SOMEONE has Thyroid Cancer and Manages Eczema

Gibz shares her experience managing eczema, result of her thyroid treatment

Gibz shares her experience managing eczema, result of her thyroid treatment

This is a series focused on personal journey with eczema while managing a certain aspect of life. Today, we have Gibz, to share how she manages her eczema, a side effect of the treatment for her thyroid cancer. Gibz is a lovely young lady, and works full-time and blogs to share and encourage others.

Marcie Mom: Hi Gibz, thank you so much for for taking part in my blog series ‘Someone has Eczema’ and I’m so glad to have jumped into your twitter chat and got to know you. Before that, I had no idea that eczema is a side effect from thyroid treatment. Do share with us your medical conditions, and in particular, when skin rashes first appear?

Gibz: I had thyroid cancer so I have to take thyroxine daily to stop me becoming hypothyroid. I’m also hypoparathyroid which means I can’t manage my blood calcium levels; this was a complication of the cancer treatment. Skin rashes first appeared after I had my thyroid removed and started my thyroxine and calcium pills.

Marcie Mom: How did your skin react during the treatment? Do certain drugs trigger a rash and is that a side effect you knew before it happened?

Gibz: My skin became really dry during certain points in the treatment, but I didn’t pay much attention to it. As time went on my skin got worse and I started getting rashes. Skin rashes appear when my thyroxine dose is changed, whenever you go on a new dose your body needs around 8 weeks to adjust, and in that time everything goes a bit crazy! I knew dry skin was a side effect but I didn’t realise eczema could be triggered by it.

Marcie Mom: You have reached out to others via your blog, and I saw that your best friend is also a cancer survivor. Is skin rash common in cancer treatment?

Gibz: I don’t think she’s had any problems; it’s not something we’ve talked about! That depends on the treatment you have, with some treatments it’s probably very common, I don’t think it’s common during thyroid cancer treatment but I could be wrong.

Marcie Mom: One final question – what advice would you give to another who suffers eczema as a result of treatment or another medical condition?

Gibz: Talk to your doctor about it, chances are you shouldn’t be getting that kind of reaction and they might be able to give you different tablets or a new dose that will suit your body better. If they can’t do that they should be able to help you control your eczema.

Marcie Mom: Thanks Gibz for taking time to share your journey with us, I really enjoy connecting with you and it added another dimension to my understanding of eczema.

Related Posts Plugin for WordPress, Blogger...

Your sharing will help others!